Tennessee, 2005

Damaging Wind in Tennessee, June 10, 2005

June 10, 2005 · NWS MRX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$18,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 10, 1:39 PM EST, 4 hours 41 minutes earlier.

Area forecast discussion, Jun 10, 1:39 PM EST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
239 PM EDT FRI JUN 10 2005

.SHORT TERM...(TONIGHT AND SAT)...MINOR CHANGES IN THE OFFING BY THE
SECOND PERIOD AS EFFECTS FROM TROPICAL STORM ARLENE BEGIN TO BE FELT
IN THE SOUTHERN APPALACHIANS. ETA FORECAST SOUNDINGS DEPICT ELEVATED
SUBSIDENCE INVERSION DEVELOPING AS NORTHERN PERIPHERY OF ARLENE
APPROACHES. THIS SUGGESTS THAT DIURNAL CONVECTION WILL BE SUPPRESSED
SOMEWHAT COMPARED WITH THE PAST SEVERAL DAYS. THUS HAVE LOWERED POPS
SLIGHTLY IN THE SECOND PERIOD. 12Z GFS DEPICTS CONVECTIVE BAND FROM
ARLENE ENTERING THE SOUTHERN TIER OF OUR FORECAST AREA BY LATE
SATURDAY AFTERNOON...WHICH CASTS SOME UNCERTAINTY IN POPS TRENDS
HOWEVER. DID NOT MAKE ANY MAJOR CHANGES TO TEMPS AS THEY MATCH
GUIDANCE QUITE WELL AS IS.

.LONG TERM...(SAT NIGHT THROUGH FRI)...FIRST ISSUE FOR THIS PERIOD
IS WHAT EFFECT REMNANTS OF ARLENE WILL HAVE ON THE AREA.  OFFICIAL
TPC FORECAST TRACK SIMILAR TO BUT FASTER THAN GFS...KEEPING CENTER
WELL WEST OF OUR AREA.  HOWEVER...GFS DEPICTS SWATH OF TROPICAL
MOISTURE MOVING NORTH ACROSS THE AREA SAT NIGHT INTO SUNDAY.  STILL
CONSIDERABLE UNCERTAINTY FOR THIS TIME FRAME...SO FOR NOW WILL
TREND WETTER...BUT STILL WILL NOT GO AS HIGH AS MAV POPS.
CONSIDERABLE MOISTURE LINGERS INTO MONDAY...SO WILL CONTINUE CHANCE
POPS.  RUN TO RUN CONTINUITY OF MODEL SOLUTIONS...AND MODEL
AGREEMENT...CONTINUES TO BE LACKING FURTHER OUT.  LATER PERIODS WERE
GENERALLY BASED ON 06Z GFS...WHICH WAS THE PREFERRED SOLUTION BY
HPC.  THIS BRINGS A COLD FRONT INTO THE AREA WED NIGHT. WILL GO WITH
CHANCE POPS THROUGH WED NIGHT...THEN SLIGHT CHANCE FOR THU AND FRI.
WILL NOT ARGUE MUCH WITH GFS MOS TEMPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  69  82  70  82 /  30  50  60  60
KNOXVILLE MCGHEE TYSON AIRPORT, TN  66  81  66  81 /  30  40  50  50
OAK RIDGE, TN  68  82  65  81 /  30  40  50  50
TRI CITIES AIRPORT, TN  66  83  64  80 /  30  30  40  40

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC......NONE.
TN......NONE.
VA......NONE.

&&

LCM/LDW
Hazardous weather outlook, Jun 10, 4:30 AM EST, 13 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
530 AM EDT FRI JUN 10 2005

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-110900-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
530 AM EDT (430 AM CDT) FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE (TODAY AND TONIGHT)...

ABUNDANT MOISTURE COMBINED WITH DAYTIME HEATING WILL ONCE AGAIN
DEVELOP SCATTERED THUNDERSTORMS ACROSS THE TENNESSEE VALLEY AND
SOUTHERN APPALACHIANS THIS AFTERNOON AND EVENING. HEAVY RAINS WILL
AGAIN BE LIKELY WITH THE STRONGER STORMS.  LOCALIZED FLASH
FLOODING IS POSSIBLE PRODUCING PONDING OF LOW LYING AREAS...STREET
FLOODING AND SMALL STREAM FLOODING.

ISOLATED SEVERE THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE.  THE MAIN
THREAT WILL BE DAMAGING DOWNBURSTS WINDS.

.DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)...

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN
POSSIBLE THROUGH TUESDAY.  MOISTURE FROM A DEVELOPING TROPICAL
SYSTEM IN THE GULF OF MEXICO THIS WEEKEND MAY INCREASE THE THREAT
FOR HEAVY RAINFALL AND FLASH FLOODING SATURDAY AND SUNDAY.  A
WEAK COLD FRONT WILL MOVE ACROSS THE REGION EARLY NEXT WEEK WITH
DRIER CONDITIONS ANTICIPATED BY WEDNESDAY.

MAIN THREAT FROM THE THUNDERSTORMS WILL BE HEAVY RAINS AND FREQUENT
LIGHTNING.  LOCALIZED FLASH FLOODING IS POSSIBLE...ESPECIALLY THIS
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH SUNDAY...BUT MAINLY
DURING THE AFTERNOON AND EVENING HOURS.  MAIN CONCERN WILL BE FLASH
FLOODING.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.

MJB

The radar

The Knoxville radar (KMRX), 53 km away, was scanning. The volume nearest the first event began at 23:22 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Knox

When
June 10, 6:20 PM EST to 6:30 PM EST
Where
Knox County, Knoxville
Measured
65 kt (75 mph) estimated gust
Property damage
$18,000
Reported by
LAW ENFORCEMENT
Coordinates
35.967, -83.933

Several trees and a powerline down in and around the city of Knoxville.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461820.